Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 1, 2021, 4:54 PM CDT for Choctaw County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 4:54 PM CDT (21:54 UTC)
- Expired
- Sep 1, 2021, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 50
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 154 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WWUS84 KMOB 012154
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
454 PM CDT Wed Sep 1 2021
ALZ051-053-054-012300-
Clarke AL-Wilcox AL-Choctaw AL-
454 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Choctaw, northern
Clarke and southwestern Wilcox Counties through 600 PM CDT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Boyd to Sweet Water to 4
miles east of Magnolia. Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Butler, Lisman, Pennington, Fulton and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8798 3228 8802 3218 8801 3214 8804
3209 8804 3205 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8767 3201 8762
3213 8762 3183 8760 3183 8750 3181 8752
3175 8752 3175 8800 3198 8846 3231 8842
TIME...MOT...LOC 2154Z 358DEG 18KT 3266 8834 3208 8785 3213 8760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 4:07 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 1, 4:07 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
407 PM CDT Wed Sep 1 2021
.NEAR TERM UPDATE /Now Through Thursday/...An upper shortwave will remain
situated over the eastern Conus tonight into Saturday, helping to
provide lift over the area. We are currently monitoring a line of
convection moving southward across central Alabama that will move
into the northern portions of the forecast area late this afternoon
and evening. This line will then pass through the forecast area
through the overnight hours. Meanwhile the isolated convection
developing along the northward advancing seabreeze boundary should
dissipate early evening.
Getting back to the storms to our north, this line will be moving
into an unstable airmass with SBCAPE values between 2,000-3000j/kg.
With DCAPE values between 1,000 to 1,300j/kg, these storms are
capable of producing isolated/locally damaging wind gusts, heavy
rainfall, and frequent lightning.
Thursday will likely be a much drier day overall, with little
convective coverage outside of coastal counties. PWATs crater to 1.2
to 1.4 inches. Despite CAPE values of 1,500 to 2,000j/kg, I find it
hard to believe any robust convection can materialize as mid level
relative humidity values tank to 30 to 40%. Still can't rule out a
few isolated showers and perhaps a thunderstorm or two, but it will
take a lot of work to overcome the dry air in place aloft for
storms. Perhaps the best spot for this would be nearer the coast,
where mid-level RH values are nearer 50%, and some additional
forcing from the seabreeze boundary can help generate deeper
convection. If any storm can form, gusty winds will be possible
with DCAPE values ranging from 1,000 to 1,300j/kg. Temperatures
once again warm into the upper 80's and lower 90's. /22
&&
.SHORT TERM /Thursday night Through Saturday night/...An upper trof
over the northeast states and along much of the east coast will
move off into the western Atlantic into the weekend. With the trof
lifting out, a broad upper ridge over the southern/central Plains
builds eastward across the deep south. Although, a weak surface front
settles southward to the coast Thursday night and perhaps
offshore, drier air filtering southward favors a rain-free
weather pattern. Lows Thursday night range from the mid 60s well
inland to the lower 70s at the coast. Highs on Friday will be in
the upper 80s to lower 90s. Lows Friday and Saturday night range
from the mid to upper 60s inland to the lower to mid 70s at the
coast. A moderate risk of rip currents is expected through the
period. /10
&&
.EXTENDED TERM /Sunday Through Wednesday/...The upper level ridge
over the Deep South and Southern Plains dampens out as we head
further into the weekend as a shortwave trof pivots across the
Northern Plains. As the trough slides toward the East Coast, upper
level heights lower over the southeast US while the ridge becomes
more amplified over the western portion of the CONUS early next
week. A general northerly to northwesterly flow aloft remains in
place overhead as the local area remains on the eastern periphery
of the ridge aloft through the period. The pattern aloft turns
much more amplified as we head into the middle of next week as a
large, long-wave trof sharpens over the Mid-Atlantic.
With a zone of better moisture intersecting a southward moving
front across the Mid-South on Sunday and the weakening of heights
aloft favor a return to a chance of showers and thunderstorms by
Sunday afternoon. Rain chances continue each afternoon thereafter.
Little overall change in temperatures, topping out in the upper
80s to lower 90s each day. A few locations may hit a heat index
near 100°, but latest forecasts call for much of the area to stay
below the century mark. Lows range from the upper 60s to the lower
70s. /10
&&
.MARINE...A moderate southwesterly flow this evening will shift
westerly to northwesterly late tonight into Thursday as a surface
boundary approaches from the north. Winds will shift northerly
Thursday night into Friday as the boundary moves off the coast,
becoming light and variable Friday afternoon into Saturday. Seas
slowly subside through the remainder of the week. A more established
southwesterly flow follows early next week. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Sep 1, 4:36 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT Wed Sep 1 2021
ALZ054-055-057-058-012230-
Wilcox AL-Monroe AL-Butler AL-Crenshaw AL-
436 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of northern Butler,
northeastern Monroe, northern Crenshaw and Wilcox Counties through
530 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montgomery to Mosses to near Thomaston.
Movement was south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Camden, Pine Hill, Rutledge, Vredenburgh, Yellow Bluff,
Pine Apple, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8651 3175 8691 3175 8752 3183 8750
3183 8760 3213 8762 3213 8752 3226 8752
3227 8745 3205 8718 3205 8686 3196 8686
3196 8641 3205 8640 3205 8630 3197 8630
3196 8618 3179 8620 3179 8615 3174 8615
TIME...MOT...LOC 2136Z 338DEG 25KT 3237 8626 3217 8667 3226 8766
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 1, 4:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
454 PM CDT Wed Sep 1 2021
ALZ051-053-054-012300-
Clarke AL-Wilcox AL-Choctaw AL-
454 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Choctaw, northern
Clarke and southwestern Wilcox Counties through 600 PM CDT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Boyd to Sweet Water to 4
miles east of Magnolia. Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Butler, Lisman, Pennington, Fulton and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8798 3228 8802 3218 8801 3214 8804
3209 8804 3205 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8767 3201 8762
3213 8762 3183 8760 3183 8750 3181 8752
3175 8752 3175 8800 3198 8846 3231 8842
TIME...MOT...LOC 2154Z 358DEG 18KT 3266 8834 3208 8785 3213 8760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:47 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Sep 1, 4:36 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw, Wilcox | 54 min |
| Sep 1, 5:26 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw, Monroe, Wilcox | 64 min |
| Sep 1, 5:38 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Sep 1, 6:02 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 43 min |
| Sep 1, 6:26 PM CDT | Special Weather Statement | MOB | Conecuh, Covington, Monroe | 64 min |
| Sep 1, 6:44 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.